MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-054
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Osteolysis (2377); Joint Laxity (4526); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of right total hip to address dislocation.Primary operative notes (b)(6) 2010 indicate the patient received a right total hip replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Office notes (b)(6) 2021 indicate the patient is experiencing pain, swelling, stiffness and episodes of subluxation in her right hip.Revision operative notes (b)(6) 2021 indicate the patient received a right total hip revision due to adverse reaction to metal debris, pain, osteolysis and avascular facia soft tissue.Intra-op findings include bone loss, and fracture of the tip of the trochanter.It was noted that the metal liner was cold-welded to the acetabular shell and unable to be removed ¿ therefore, the entire cup was removed.The stem was well fixed and retained.The surgery was completed without indication of complication by the surgeon.There is no mention of a hip dislocation beyond the episodes of subluxation noted in office notes.Date of implantation: (b)(6) 2010; date of revision: (b)(6) 2021; (right hip).Treatment: revision of cup, hole eliminator, liner, and head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.The x-rays provided as evidence were taken post revision, so from an investigation standpoint is impossible to link the allegation against the device with the evidence provided.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE 100 ACET CUP 54MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12737641
Report Number1818910-2021-24163
Device Sequence Number4920811
Product Code LPH
UDI-Device Identifier10603295008569
UDI-Public10603295008569
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-054
Device Catalogue Number121701054
Device Lot NumberE3XHW1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 54MM; PINNACLE MTL INS NEUT36IDX54OD; S-ROM M HEAD 36MM +3; S-ROM*SLEEVE PRX ZTT, 18D-LRG; SROM STM STD 36+12L 13X18; APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 54MM; PINNACLE MTL INS NEUT36IDX54OD; S-ROM M HEAD 36MM +3; S-ROM*SLEEVE PRX ZTT, 18D-LRG; SROM STM STD 36+12L 13X18
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite